U.S. doctors online nowAsk doctors free
NY
A 30-year-old female asked:

4 months ago for the first time i started using birth control ever in my life i started using junel 1/20 but since i started my period gets lesser and lesser now i just get spotting every month is this normal?

1 doctor answer1 doctor weighed in
Dr. Yvette Kratzberg
Pediatrics 24 years experience
Irregular periods: Since oral contraceptives contain artificial amounts of various hormones, you body will try to readjust to the new hormone levels. This may result in spotting, irregular bleeding or no period at all while your body adjusts. this can take up to 6 months if the hormone levels are very different between your normal and the contraceptive. If the spotting persists beyond 6 months, talk to your DR.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 19, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.